JournalsjstVol. 7, No. 1pp. 201–226

Spectral homogeneity of discrete one-dimensional limit-periodic operators

  • Jake Fillman

    Rice University, Houston, USA
Spectral homogeneity of discrete one-dimensional limit-periodic operators cover
Download PDF

A subscription is required to access this article.

Abstract

We prove that a dense subset of limit periodic operators have spectra which are homogeneous Cantor sets in the sense of Carleson. Moreover, by using work of Egorova, our examples have purely absolutely continuous spectrum. The construction is robust enough to extend the results to arbitrary p-adic hulls by using the dynamical formalism proposed by Avila. The approach uses Floquet theory to break up the spectra of periodic approximants in a carefully controlled manner to produce Cantor spectrum and to establish the lower bounds needed to prove homogeneity.

Cite this article

Jake Fillman, Spectral homogeneity of discrete one-dimensional limit-periodic operators. J. Spectr. Theory 7 (2017), no. 1, pp. 201–226

DOI 10.4171/JST/160